Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 1, 2009, 5:19 PM CDT for Grundy County, Tennessee. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 1, 2009, 6:45 PM CDT
- In force
- 86 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 012219
FFWOHX
TNC061-012345-
/O.NEW.KOHX.FF.W.0038.090601T2219Z-090601T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRUETLI-LAAGER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3524 8580 3546 8577 3545 8553 3534 8554
3532 8556 3531 8566 3529 8568 3529 8569
3525 8569
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:35 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON JUN 1 2009 .DISCUSSION... AS UPPER FLOW TURNS FROM NW TO W/SW A WEAK H5 SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE MIDSTATE BY WED. AS FLOW BECOMES MORE PERSISTENT FROM THE SOUTH...ENOUGH MOISTURE AND INSTABILITY WILL ALLOW A SLIGHT CHANCE OF CONVECTION FOR TUE AFTN. AS THE ASSOCIATED FRONT DRAWS CLOSER TO THE MIDSTATE...PRECIP CHANCES WILL INCREASE ACCORDINGLY. THE FRONT SHOULD PASS THE AREA WED NGT WITH PRECIP CHANCES TAPERING OFF THU NGT. UPPER FLOW TURNS TEMPORARILY TO THE NW AS THE UPPER LEVEL RIDGE MOVES INTO THE AREA. LITTLE CHANCE OF PRECIP EXPECTED FOR FRI AND SAT AS A WEAK SFC RIDGE MOVES ACROSS THE AREA. SLY LOW LEVEL FLOW RETURNS EARLY SUN AS THE UPPER RIDGE FLATTENS OUT AND MORE UPPER LEVEL IMPULSES BEGIN TO AFFECT THE MIDSTATE. A SFC LOW MOVES INTO THE PLAINS EARLY SUN WITH A WARM FRONT WELL TO THE NORTH OF THE AREA OVER THE GREAT LAKES STATES. ENOUGH MOISTURE AND INSTABILITY WILL MAKE IT BACK INTO THE AREA TO GENERATE A SLIGHT CHANCE OF CONVECTION FOR SUN AFTN AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 93 66 87 / 10 20 20 40 CLARKSVILLE 63 92 66 84 / 10 20 30 50 CROSSVILLE 58 87 62 80 / 0 10 20 30 COLUMBIA 63 92 67 87 / 10 20 20 40 LAWRENCEBURG 63 91 67 87 / 10 20 20 40 WAVERLY 64 92 66 85 / 10 20 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 1, 5:18 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT MON JUN 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Jun 1, 5:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 SE COLUMBIA 35.60N 87.02W
06/01/2009 E0.88 INCH MAURY TN PUBLIC
&&
TROUTMANLocal storm report, Jun 1, 5:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 N COLUMBIA 35.64N 87.05W
06/01/2009 MAURY TN PUBLIC
TREES DOWN BLOCKING ROAD
&&
TROUTMANLocal storm report, Jun 1, 5:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 S COLUMBIA 35.61N 87.05W
06/01/2009 E0.75 INCH MAURY TN TRAINED SPOTTER
&&
TROUTMANLocal storm report, Jun 1, 5:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 N COLUMBIA 35.64N 87.05W
06/01/2009 E0.88 INCH MAURY TN TRAINED SPOTTER
&&
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jun 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 23 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 33 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 13 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 16 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.